MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-8-HX-ES
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the sheath was stuck in the pushwire.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm at the ba (basilar artery) tip with a max diameter of 9mm and a 5mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.It was reported that while inserting the product into sl10, the introducer sheath was stuck in the proximal portion of the delivery pushwire when the introducer sheath was removed, and the coil was detached in the microcatheter.The coil remaining in the microcatheter was pushed forward with the delivery pushwire and implanted in the aneurysm.The coil was placed in the expected position.No additional surgical or medical procedures were performed.The delivery pusher was not deformed or damaged.There was no resistance during delivery.The coil was not relocated and they did not try to detach the coil.The delivery pusher was not rotated inside the patient's body.The flush was performed during the procedure without interruption.No patient symptoms or further complications were reported as a result of this event.The device was prepared according to the instructions per the ifu.When the sales rep checked the situation with the doctor again, it was found that this malfunction was a human error.It seemed that the assistant doctor bent the delivery wire when inserting the coil.Therefore, the delivery wire has been discarded and will not be sent to the analysis center.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12783971
Report Number9612164-2021-04312
Device Sequence Number5155796
Product Code KRD
UDI-Device Identifier00847536021020
UDI-Public00847536021020
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2024
Device Model NumberAPB-2-8-HX-ES
Device Catalogue NumberAPB-2-8-HX-ES
Device Lot Number222175844
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2021
Initial Report FDA Received Date11/09/2021
Date Device Manufactured05/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown